Alert archive / California / Wind Advisories in 2015
Wind Advisory 32, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 19, 2015, 7:44 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2015, 7:44 PM PDT (02:44 UTC)
- Expired
- Jun 20, 2015, 3:27 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS76 KLOX 200244 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 744 PM PDT FRI JUN 19 2015 CAZ039-052-201000- /O.NEW.KLOX.WI.Y.0032.150620T0244Z-150620T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 744 PM PDT FRI JUN 19 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * TIMING...GUSTY SUNDOWNER WINDS WILL CONTINUE TO STRENGTHEN THIS EVENING AND LINGER INTO LATE TONIGHT BEFORE DIMINISHING. * WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
2 follow-up statements
605 WWUS76 KLOX 200348 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 848 PM PDT FRI JUN 19 2015 ...GUSTY NORTHERLY WINDS DEVELOPING ACROSS THE AREA... .A TIGHTENING NORTHERLY SURFACE GRADIENT WILL BRING GUSTY WINDS THROUGH THE INTERSTATE 5 CORRIDOR AND ACROSS SOUTHERN SANTA BARBARA COUNTY THROUGH SATURDAY MORNING. CAZ053-054-201200- /O.EXB.KLOX.WI.Y.0032.150620T0500Z-150620T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 848 PM PDT FRI JUN 19 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PDT SATURDAY. * TIMING...GUSTY NORTHERLY WINDS WILL DEVELOP LATE THIS EVENING AND LINGER INTO SATURDAY MORNING BEFORE DIMINISHING. * WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-201000- /O.CON.KLOX.WI.Y.0032.000000T0000Z-150620T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 848 PM PDT FRI JUN 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * TIMING...GUSTY SUNDOWNER WINDS WILL CONTINUE THROUGH LATE TONIGHT THEN DIMINISH. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
926 WWUS76 KLOX 201027 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 327 AM PDT SAT JUN 20 2015 CAZ053-054-201130- /O.CAN.KLOX.WI.Y.0032.000000T0000Z-150620T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 327 AM PDT SAT JUN 20 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. CURRENTLY WINDS WERE GUSTING TO 35 MPH IN THE VICINITY OF THE INTERSTATE 5 CORRIDOR. THE GUSTS WILL CONTINUE BUT REMAIN BELOW THE WIND ADVISORY THRESHOLD. AND THIS IS THE LAST STATEMENT IN REGARDS TO THE CURRENT EVENT. $$ CAZ039-052-201130- /O.EXP.KLOX.WI.Y.0032.000000T0000Z-150620T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 327 AM PDT SAT JUN 20 2015 ...WIND ADVISORY HAS EXPIRED... THE WINDS HAD DIMINISHED BELOW THE ADVISORY THRESHOLD AND THIS IS THE LAST STATEMENT IN REGARDS TO THE CURRENT EVENT. THE WINDS MAY REDEVELOP SATURDAY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 5:10 PM PDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 19, 5:10 PM PDT, 2 hours 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 510 PM PDT FRI JUN 19 2015 UPDATED AVIATION SECTION .SYNOPSIS... A HIGH SYSTEM WILL BRING ABOVE NORMAL TEMPERATURES THROUGH NEXT WEEK WITH THE PEAK OVER THE WEEKEND. THE OVERNIGHT MARINE LAYER SHOULD CONTINUE INTO NEXT WEEK AND BRING CLOUDS...FOG AND COOLING ALONG THE COAST. ADDITIONAL COOLING WILL OCCUR ACROSS THE REGION STARTING TUESDAY OF NEXT WEEK AS THE HIGH DRIFTS EAST. && .SHORT TERM (TODAY-MON)...THE ONLY REAL CHANGE TO THE SHORT TERM STORY OF THE MARINE LAYER VERSUS THE HIGH PRESSURE IS THAT THE COASTAL STRATUS HAS BEEN FAR LESS EXPANSIVE TODAY THAN YESTERDAY. THE RESULT IS THAT CENTRAL COAST AND COASTAL VALLEYS ARE TRENDING UP A FEW DEGREES FOR THE AFTERNOON MAXIMUM. AS ALL WEEK...THE INLAND TEMPERATURES ARE WELL ABOVE SEASONAL NORMS UNDER THE INFLUENCE OF THE HIGH PRESSURE ALOFT. MILD SUNDOWNER WINDS ARE EXPECTED ACROSS THE WESTERN SANTA BARBARA SOUTH COAST AND ADJACENT SANTA YNEZ MOUNTAINS THIS EVENING. EXPECT WIND SPEEDS UP TO 30 MPH. FOR SATURDAY THE MARINE LAYER STRATUS WILL CONTINUE TO BE CONFINED TO COASTAL AREAS MAINLY S OF POINT CONCEPTION...ESPECIALLY L.A. AND VENTURA COUNTIES. SANTA BARBARA SOUTH COAST SHOULD REMAIN MOSTLY CLEAR UNDER THE INFLUENCE OF THE MILD SUNDOWNER...BUT SOME STRATUS COULD DEVELOP A FEW HOURS BEFORE SATURDAY MORNING. BY SUNDAY...THE UPPER LEVEL HIGH WILL BE JUST SOUTH OF THE FOUR CORNERS REGION WITH AN ELONGATED RIDGE REACHING WELL OFF THE SOCAL COAST AND INTO TEXAS. IT WILL CONTINUE TO BE QUITE WARM...BUT THICKNESS LVLS AND BOUNDARY LAYER TEMPS WILL FALL A FEW DEGREES. ONSHORE FLOW WILL CONTINUE TO BE AROUND 7 TO 8 MB EACH DAY BETWEEN LAX-DAG. THIS SHOULD ALLOW FOR A COUPLE DEGREES OF COOLING FOR INLAND AREAS...WHILE THE COASTAL AREAS REMAIN COMFORTABLE ALONG THE COASTAL PLAIN. WESTERLY WINDS EXPECTED TO INCREASE SUNDAY NIGHT INTO MONDAY MORNING ACROSS SOUTHERN LOS ANGELES COUNTY AND VENTURA COUNTY...BUT LOOKING TO BE SUB-ADVISORY LEVEL. THE COMBINATION OF THE PROLONGED HEAT AND VERY DRY WEATHER WITH GUSTY ONSHORE WINDS WILL BRING ELEVATED FIRE DANGER TO INTERIOR SECTIONS THROUGH THE WEEKEND...ESPECIALLY ACROSS THE HIGHWAY 14 CORRIDOR FROM SANTA CLARITA VALLEY INTO THE ANTELOPE VALLEY. THE SLIGHT COOLING TREND CONTINUES INTO MONDAY AT THE HIGH CONTINUES TO MOVE EAST...BUT TEMPERATURES WILL REMAIN ABOVE AVERAGE. .LONG TERM (TUE-FRI)... OVERALL...THE SENSIBLE WEATHER WILL REMAIN FAIRLY CONSISTENT WITH WARM INLAND TEMPS AND THE MARINE LAYER KEEPING MOST COASTAL AREAS RELATIVELY COOL AND MILD. HOWEVER...THERE ARE SOME CHANGES COMING TO THE SYNOPTIC WEATHER PATTERN. AN UPPER TROUGH BEGINS TO MOVE SOUTH BY WEDNESDAY AND THE RESULTANT HEIGHT FALLS SHOULD ADD TO THE COOLING. IN ADDITION TO THE MODELS PLACING THE UPPER HIGH IN A NW TO SE AXIS AROUND THE FOUR CORNERS REGION BY LATE NEXT WEEK AS EARLIER DISCUSSIONS MENTIONED...NOW BOTH THE EUROPEAN AND GFS HAVE A 500MB LOW CIRCULATION ABOUT 600 MILES TO OUR SW BY THURSDAY AFTERNOON. THIS UPPER PATTERN IS CONDUCIVE TO DRAWING IN MID LEVEL MOISTURE FROM NRN MEXICO AND ARIZ IF THE MOISTURE IS AVAIL. RIGHT NOW THE MOISTURE IS LIMITED TO SOME HIGH CLOUDS BY LATE NEXT FRIDAY BUT IT MARKS QUITE A CHANGE FROM THE CURRENT SYNOPTIC SITUATION. JULY NORMALLY MARKS THE BEGINNING OF THE SOUTHWEST MONSOON SEASON AND NEXT WEEKEND IS ONLY A FEW DAYS SHORT OF THAT...SO NOT IMPOSSIBLE TO THINK OF SOME CONVECTION IN THE EXTENDED FORECAST. && .AVIATION...20/0010Z. AT 00Z...THE MARINE LAYER DEPTH AT KLAX IS ABOUT 550 FEET DEEP. THE INVERSION TOP IS AROUND 2300 FEET WITH A TEMPERATURE OF 27 DEGREES CELSIUS. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR VLIFR TO LIFR CONDITIONS AT COASTAL TERMINALS BETWEEN 08Z AND 17Z. THERE IS A CHANCE THAT ALL TERMINALS COULD BE VFR THROUGHOUT THE PERIOD. PERIODS OF MODERATE WIND SHEAR AND TURBULENCE ARE POSSIBLE AT KSBA BETWEEN 02Z AND 06Z. KLAX...LOW TO MODERATE CONFIDENCE IN THE CURRENT FORECAST. VLIFR TO LIFR CONDITIONS COULD RETURN AS SOON AS 08Z...OR AS LATE AS 13Z. THERE IS A 30 PERCENT CHANCE OF VFR CONDITIONS THROUGHOUT THE PERIOD. KBUR...HIGH CONFIDENCE IN THE CURRENT FORECAST. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. && .MARINE...19/900 AM SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS CONTINUE ACROSS THE OUTER WATERS AND ARE EXPECTED TO INCREASE OVER THE NEAR-SHORE WATERS NORTH OF POINT SAL THIS AFTERNOON. HIGH CONFIDENCE IN FORECAST OF SCA WINDS THROUGH LATE TONIGHT...WITH A GOOD CHANCE THAT THE SCA WILL BE EXTENDED AT LEAST THROUGH SUNDAY NIGHT. LOCAL GUSTS TO 35 KNOTS WILL BE LIKELY OVER THE FAR NORTHERN WATERS THIS EVENING. THE GUSTY WINDS ARE ALSO EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK...WITH STRONG SCA CONDITIONS LIKELY OVER THE OUTER WATERS. PATCHY DENSE FOG WILL DISSIPATE LATE THIS MORNING AND RETURN LATE TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...JLD AVIATION...HALL MARINE...SMITH SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 19, 9:02 AM PDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 AM PDT FRI JUN 19 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-201300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 902 AM PDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE HEIGHTENED FIRE CONCERNS TODAY DUE TO THE HEAT AND LOW RELATIVE HUMIDITY...ESPECIALLY ACROSS THE HIGHWAY 14 CORRIDOR FROM SANTA CLARITA TO SOLEDAD CANYON PASS AND INTO THE ANTELOPE VALLEY THIS AFTERNOON. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY AN EXTENDED PERIOD OF HOT AND VERY DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. INLAND AREAS WILL SEE HIGH TEMPERATURES IN THE 90S TO LOWER 100S...WITH THE HOTTEST TEMPERATURES OVER THE WEEKEND. THE COMBINATION OF THE HOT AND VERY DRY CONDITIONS WITH GUSTY ONSHORE WINDS WILL BRING A PROLONGED PERIOD OF ELEVATED FIRE DANGER TO INTERIOR SECTIONS OF SOUTHWEST CALIFORNIA THROUGH THE WEEKEND. BRIEF CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED EACH AFTERNOON ACROSS PORTIONS OF THE MOUNTAINS...INTERIOR VALLEYS...AND DESERTS. THERE WILL BE A GOOD CHANCE FOR PATCHY OR AREAS OF DENSE FOG ONCE AGAIN TONIGHT AFTER MIDNIGHT FOR THE SAME AREAS AFFECTED THIS MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JLD
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.